Ah, I bet you are sitting at your computer, hunched over like the rest of us with the terrible posture that would make my Nana poke you in the back...wondering why on earth you should read my ramblings. I've got only one answer for you...in view of the fact that I happen to be a bit of a wackadoo, my musings can be your evidence that you are completely normal, thus relieving you of the fear that you have gone loco. Leave that part to me. Oh, and I love to use the thesaurus, as I have an affinity for elocution and a deep seated, albeit odd obsession with grandiose language.
So dig in and be prepared...

Sunday, January 15, 2012

It has a name...

Cognitive Dulling.

For the security of knowing I'm on an even keel, I seem doomed to sacrifice the pieces of me that make me exactly who I really am.
Uh, did that actually make any sense to anyone but me?
I should probably elaborate....
One of the medications used to treat bipolar disorder is called Trileptal. "On-label," it is an anti-epileptic. "Off-label," it is used widely to treat bipolar disorder. (I'm guessing most of you who read this know I'm a certified wacko, but for those of you who don't, I am considered bipolar II.)
Let me reiterate from previous posts...I DO NOT think I can fly, I DO NOT think I am someone else, I DO NOT hear voices in my head (well, maybe just a few...) I DO have a lot of emotional bungee cording that is frustrating and a lot of chaos in my mind that makes my type A personality SO MUCH worse as I try to offset the chaos in my mind with order in my environment...

To get to the point, I take Trileptal. It makes me a little more sane, a lot less fun, a lot less creative and a whole lot less able to write "easily."
I have always loved to write. It just kind of makes me a little more normal, a little more grounded and a lot more relaxed.
Well, I just can't do it very well anymore. I struggle all the time to just get a few sentences, let alone a full on post on a weekly basis like I used to.

Next point...last doc appt, as I complained once again to my shrink about my inability to "be me," i.e. write, be creative, think outside the box...He finally informed about something known as "cognitive dulling." Apparently, it's a phenomenon experienced by many patients on these types of meds. Needless to say...it explained a lot.

Last point. I find it extraordinarily annoying, disheartening and altogether a pain in my **s.

So, what to do, what to do?

And the praying begins.
Can you say some for me too? The writer in me would sure appreciate it. :-)

with love,
clan mac mama

1 comment:

  1. Hey. Guess what? You're not any less you. This is just the more even-keeled you. I know--I mean I KNOW--how hard it is and there are still days that I miss the mass of creativity that comes with my manic days, but I sure as hell don't miss my depression. Even ON my medication, I still have those moments. I know this is a daily struggle for you, but don't give up. The meds DO help you, and while I know it sometimes feel like it hampers you, you're still creative, fun, intelligent and wonderful. You're just a little more..dare I say "normal." Hang in there. I know it's hard.